Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Oct 19, 2011, 1:52 PM CDT for 6 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 1:52 PM CDT (18:52 UTC)
- Expired
- Oct 19, 2011, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Delta County, TX, Fannin County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS74 KFWD 191852 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 152 PM CDT WED OCT 19 2011 ...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY... .STRONG NORTHWEST WINDS SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 35 MPH ARE OCCURRING ACROSS THE NORTHEASTERN COUNTIES OF NORTH TEXAS. TXZ094-095-105>107-123-200000- /O.NEW.KFWD.WI.Y.0019.111019T1852Z-111020T0000Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT... EAST TAWAKONI 152 PM CDT WED OCT 19 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...NORTHWEST WINDS AROUND 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH THE EARLY EVENING HOURS. * IMPACT...THE STRONG WINDS WILL KNOCK OVER LOOSE...LIGHTWEIGHT OBJECTS AND COULD MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ 82/JLD
2 follow-up statements
245 WWUS74 KFWD 192003 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CDT WED OCT 19 2011 ...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY... ...A FROST ADVISORY IS IN EFFECT OVERNIGHT ALONG AND NORTH OF A LINE FROM DENTON TO CANTON... .STRONG NORTHWEST WINDS SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 35 MPH ARE OCCURRING ACROSS THE NORTHEASTERN COUNTIES OF NORTH TEXAS. WIND SPEEDS WILL DROP OFF TONIGHT AND AREAS OF FROST ARE LIKELY TO DEVELOP ACROSS THE NORTH AND NORTHEASTERN COUNTIES AS TEMPERATURES DROP INTO THE 30S. TXZ094-095-105>107-123-200400- /O.NEW.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ /O.CON.KFWD.WI.Y.0019.000000T0000Z-111020T0000Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT... EAST TAWAKONI 303 PM CDT WED OCT 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * EVENT...THROUGH THE EARLY EVENING HOURS...NORTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE WITH GUSTS UP TO 35 MPH. OVERNIGHT...WIND SPEEDS WILL BECOME NEARLY CALM AND AREAS OF FROST WILL DEVELOP AS THE TEMPERATURES FALL INTO THE 30S. * TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AND LIKELY REMAIN THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ092-093-103-104-120>122-200400- /O.NEW.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ COOKE-GRAYSON-DENTON-COLLIN-ROCKWALL-KAUFMAN-VAN ZANDT- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD 303 PM CDT WED OCT 19 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. * TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
285 WWUS74 KFWD 200000 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 700 PM CDT WED OCT 19 2011 ...THE WIND ADVISORY EXPIRES AT 7 PM FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY... ...A FROST ADVISORY IS IN EFFECT OVERNIGHT ALONG AND NORTH OF A LINE FROM DENTON TO CANTON FROM 3 TO 9 AM... .WINDS WILL CONTINUE TO DIMINISH TONIGHT AND AREAS OF FROST ARE LIKELY TO DEVELOP ACROSS THE NORTH AND NORTHEASTERN COUNTIES AS TEMPERATURES DROP INTO THE 30S. TXZ094-095-105>107-123-200800- /O.CAN.KFWD.WI.Y.0019.000000T0000Z-111020T0000Z/ /O.CON.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT... EAST TAWAKONI 700 PM CDT WED OCT 19 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED...THUS THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ENDED THE WIND ADVISORY. WITH LIGHT WINDS AND TEMPERATURES IN THE 30S...FROST IS EXPECTED TO DEVELOP LATE TONIGHT. * EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. * TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ092-093-103-104-120>122-200800- /O.CON.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ COOKE-GRAYSON-DENTON-COLLIN-ROCKWALL-KAUFMAN-VAN ZANDT- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD 700 PM CDT WED OCT 19 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. * TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 19, 12:05 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 19, 12:05 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT WED OCT 19 2011 .AVIATION... VFR CONDITIONS THE NEXT 24-30 HRS UNDERNEATH DRY NORTHWEST FLOW ALOFT. NORTHWEST WINDS 12-15 KTS WITH OCCASIONAL GUSTS IN EXCESS OF 20 KTS ARE EXPECTED THROUGH LATE AFTERNOON AT NORTH TX AIRPORTS. DECOUPLING WILL OCCUR RAPIDLY AFTERWARD WITHIN DRY/COOL CANADIAN AIRMASS WITH SPEEDS FALLING BELOW 10 KTS. LIGHT SOUTH WINDS 5-7 KTS WILL RETURN BY LATE MORNING THURSDAY...AS SURFACE HIGH SHIFTS SLOWLY EAST TOWARD LOUISIANA. 05/ && .UPDATE... NORTHWEST FLOW ALOFT PREVAILS OVER NORTH TEXAS WITH A DEEP UPPER LEVEL LOW/TROUGH TO OUR EAST AND AN UPPER LEVEL RIDGE TO OUR SOUTHWEST. AT THE SURFACE...A LARGE SURFACE RIDGE EXTENDS DOWN THE PLAINS AND INTO TEXAS. BREEZY NORTHWEST WINDS WILL CONTINUE AGAIN TODAY WITH THE STRONGEST WINDS OVER OUR NORTHEASTERN COUNTIES AROUND THE PARIS AREA. MOST OF THE REGION WILL SEE WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH BUT OUR NORTHEASTERN COUNTIES MAY SEE SUSTAINED WIND SPEEDS UP TO 25 MPH THIS AFTERNOON WITH GUSTS AS HIGH AS 35 MPH. THE UPPER LEVEL TROUGH TO OUR EAST WILL CONTINUE TO MOVE EAST TODAY AND MID AND UPPER LEVEL RIDGING WILL GRADUALLY MOVE IN FROM THE WEST. THIS PATTERN SHIFT WILL CONTINUE FOR THE NEXT FEW DAYS...SLOWLY BRINGING WARMING TEMPERATURES BACK TO NORTH TEXAS. FOR THE UPDATE...INCREASED TEMPERATURES A BIT FOR THE AFTERNOON TO VALUES CLOSE TO YESTERDAY/S TEMPERATURES BUT MAYBE A DEGREE WARMER IN A FEW LOCATIONS. OTHERWISE...MADE MINOR CHANGES TO HOURLY TRENDS. 82/JLD && .PREV DISCUSSION... /ISSUED 402 AM CDT WED OCT 19 2011/ DEEP UPPER LOW OVER THE MISSISSIPPI RIVER VALLEY DOMINATES THE WEATHER PATTERN ACROSS THE CONUS. NORTHWESTERLY FLOW PERSISTS FROM THE SURFACE TO THE UPPER LEVELS OVER NORTH TEXAS AROUND THE SOUTHWESTERN EDGE OF THE SYSTEM. SURFACE WIND SPEEDS HAVE DECREASED OVERNIGHT TO BETWEEN 5 AND 15 MPH EARLY THIS MORNING. EXPECT CONDITIONS TO BE BREEZY AGAIN AFTER SUNRISE TODAY AS STRONG LOW LEVEL WINDS MIX TO THE SURFACE WITH HEATING. DO NOT FEEL THAT SPEEDS WILL BE QUITE AS HIGH AS YESTERDAY AND SHOULD REMAIN JUST BELOW WIND ADVISORY CRITERIA. FIRE DANGER WILL BE ELEVATED HOWEVER AS WE SEE GUSTS REACH 25 MPH AND MINIMUM RELATIVE HUMIDITY VALUES DROP TO BELOW 30 PERCENT THIS AFTERNOON. THE PRESSURE GRADIENT WILL SLACKEN SIGNIFICANTLY AND WIND VELOCITIES WILL DECREASE TOMORROW AS A SURFACE HIGH PRESSURE RIDGE MOVES OVER THE AREA. RETURN FLOW WILL THEN OCCUR FRIDAY AS THE RIDGE SHIFTS JUST EAST OF TEXAS. MOISTURE RETURN WILL BE LIMITED BUT JUST ENOUGH TO INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS LATE SATURDAY AND SUNDAY AS A SUBTLE SHORTWAVE SLIDES SOUTHEAST ACROSS THE REGION. ANOTHER STRONG COLD FRONT LOOKS TO APPROACH THE AREA LATE IN THE FORECAST...TUESDAY OR WEDNESDAY OF NEXT WEEK. HAVE DECIDED TO HOLD OFF ON POPS FOR NOW ON DAY 7 AS CONFIDENCE LEVEL IS NOT HIGH ENOUGH ON THE TIMING OF THE FRONT. AT THIS TIME THE GFS IS A BIT FASTER THAN THE ECMWF. EITHER WAY THE SYSTEM WILL LIKELY BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS AS WE APPROACH THE MIDDLE OF NEXT WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 42 71 47 77 / 0 0 5 5 0 WACO, TX 70 41 73 48 79 / 0 0 5 5 0 PARIS, TX 67 35 65 40 73 / 0 0 5 5 0 DENTON, TX 68 39 70 44 76 / 0 0 5 5 0 MCKINNEY, TX 68 38 68 41 75 / 0 0 5 5 0 DALLAS, TX 69 43 71 48 77 / 0 0 5 5 0 TERRELL, TX 68 39 70 44 76 / 0 0 5 5 0 CORSICANA, TX 68 41 73 47 78 / 0 0 5 5 0 TEMPLE, TX 72 43 75 50 80 / 0 0 5 5 0 MINERAL WELLS, TX 70 41 72 45 77 / 0 0 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/82
Hazardous weather outlook, Oct 19, 3:55 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 AM CDT WED OCT 19 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 355 AM CDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. FIRE WEATHER DANGER WILL BE HIGH TODAY ACROSS ALL OF NORTH TEXAS DUE TO LOW AFTERNOON RELATIVE HUMIDITY VALUES AND NORTHWEST WINDS OF 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY FROST IS POSSIBLE FOR A FEW HOURS EARLY THURSDAY MORNING GENERALLY NORTHEAST OF THE METROPLEX. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FROM SATURDAY AFTERNOON THROUGH THE EARLY MORNING HOURS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. CAVANAUGH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:03 PM CDT | Frost Advisory | FWD | Collin, Cooke, Delta, Denton, Fannin, Grayson and 7 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.